Advertisement

Fentanyl-laced vape pens among teens concern after Tennessee high school incident

Fentanyl-laced vape pens among teens concern after Tennessee high school incident
Published: Dec. 2, 2021 at 10:48 PM EST
Email This Link
Share on Pinterest
Share on LinkedIn

LEXINGTON, Ky. (WKYT) - Drug treatment advocates and school officials in Kentucky are warning about the early signs of a dangerous and potentially deadly trend among teens.

They say vape pen products are being laced with fentanyl.

Three staff members at a Tennessee high school were exposed earlier this week likely from a student’s vape pen.

The DEA says they know just the smallest presence of fentanyl in powder form poses a public safety risk, but what’s concerning about the danger of ingesting it with a vape pen is that the consequences are not known for either those ingesting it, or anyone close by.

“I was hoping we would never have to have this conversation,” said Pat Fogarty, the Senior VP of Operations at Addiction Recovery Care. “But it’s here, and you see it once and we’re probably going to see it more.”

Fogarty says the incident at the Tennessee high school is something we will likely start to see more of.

“This stuff is hard to control, and it’s measured on such a small amount that it’s certainly impossible for people at the street level. So when we’re talking vaporized fentanyl, I don’t have any answers for that. This is new to all of us.”

Thursday, Wolfe County Schools made a post on their social media saying not only can vape pens be harmful to the lungs and highly addictive, but they’re becoming more common for illegal substances.

“We’re most concerned with vapes with a variety of synthetic cannabinoids that get into vapes that can be dangerous to anybody, as well as variants of meth.”

Copyright 2021 WKYT. All rights reserved.